MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; NEEDLE,HYPODERM,SAFETY,21GX1.5

Medline Industries, LP MEDLINE; NEEDLE,HYPODERM,SAFETY,21GX1.5
Catalog Number SSN100217
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 07/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "clear cap not on needle.".
 
Additional Manufacturer Narrative
The customer reported that the nurse pricked his finger with needle when removing from packaging due to clear cap not on needle; the customer also stated the needle stick occurred on the left ring finger and was deep enough to make bleed, with no medical intervention required, no follow-up care needed, no post-exposure tasks, and no impact to the patient/provider.No samples were sent in for investigation, but a lot number was recorded; reserve stock from the same lot was ordered, and 25 samples were randomly selected for visual and functional testing.Visual inspection revealed no manufacturing defects preventing the samples to work properly, functional testing was unable to create the same issue, and the caps stayed firmly on the needle and showed no signs of falling off during the opening process or when being attached to the syringe; the complaint was not confirmed.The cause was recorded as unconfirmed defect - not confirmed with received sample, material trending via sap showed no similar complaints during the last 12 months, and division has been informed and will continue to monitor trends.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
NEEDLE,HYPODERM,SAFETY,21GX1.5
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
felipe bifareti
MDR Report Key50766546
Report Number1417592-2026-40273
Device Sequence Number13060178
Product Code FMF
UDI-Device Identifier30193489031922
UDI-Public30193489031922
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K213054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberSSN100217
Device Lot Number89722020001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown